Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Huntsville, AL

August 6, 2021Franklin County, Alabama

NWS Huntsville, AL issued this special weather statement at Aug 6, 2021, 5:08 PM CDT for Franklin County, Alabama. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2021, 5:08 PM CDT (22:08 UTC)
Expired
Aug 6, 2021, 6:00 PM CDT
In force
52 min
Issued by
NWS Huntsville, AL
Hail
0.00 in
Wind
40

County Franklin County, AL

The radar

The Columbus AFB radar (KGWX), 68 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 182 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
182 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1265 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

321 
WWUS84 KHUN 062208
SPSHUN

Special Weather Statement
National Weather Service Huntsville AL
508 PM CDT Fri Aug 6 2021
 
ALZ003-062300-
Franklin AL-
508 PM CDT Fri Aug 6 2021

...A strong thunderstorm will impact portions of western Franklin
County through 600 PM CDT...

At 508 PM CDT, Doppler radar was tracking a strong thunderstorm over
Red Bay, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Red Bay, Belgreen, Vina, Pleasant Site, Pogo, Cedar Creek Reservoir,
Atwood, Dempsey, Little Bear Creek Reservoir and Halltown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3456 8814 3458 8804 3458 8795 3443 8778
      3432 8807 3432 8816 3435 8817
TIME...MOT...LOC 2208Z 244DEG 14KT 3442 8810 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

KDW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:20 PM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Aug 6, 2:20 PM CDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
220 PM CDT Fri Aug 6 2021

.NEAR TERM...(Tonight)
Issued at 220 PM CDT Fri Aug 6 2021

An upper-level trough moving through will help push the boundary to
our west eastward across our area overnight. This may allow for some
showers and thunderstorms to continue through the overnight hours
into Saturday morning. Cloud cover in any case should keep fog from
developing overnight.

.SHORT TERM...(Saturday through Sunday)
Issued at 220 PM CDT Fri Aug 6 2021

We'll still have a baroclinic zone over the area on Saturday as the
back side of the upper level trough moves through, meaning we'll
continue to see a few showers and thunderstorms through the day on
Saturday, but especially during the afternoon and evening hours. High
pressure will be building in from the west, though, which will bring
an end to the showers on Saturday evening. A drier, warmer day will
be on tap for Sunday with building upper-level heights and high
pressure over the region.

.LONG TERM...(Sunday night through Thursday)
Issued at 220 PM CDT Fri Aug 6 2021

High pressure continues to build over the Southeast through early
next week, leading to warmer temperatures with highs back up into
the lower 90s. We tap back into the Gulf moisture by Monday, bringing
back chances for showers and thunderstorms each afternoon and evening
through the end of next week, in our typical summer pattern.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 101 PM CDT Fri Aug 6 2021

While VFR conds will likely prevail at the terminals until after
sunset, showers and storms are beginning to develop in the vicinity
of the terminals at this hour. Brief reductions to MVFR/IFR are
possible in storms that directly impact the terminals, but overall,
coverage should remain scattered through this evening. A lull in
activity is expected overnight, and then towards daybreak, showers
and storms will again develop across NE AL, spreading Wwrd through
the day. Included PROB30 at KHSV but not at MSL, with the thinking
that the coverage will be less than VCTS by this time tomorrow there.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

NEAR TERM...McCoy
SHORT TERM...McCoy
LONG TERM...McCoy
AVIATION...12

For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Aug 6, 2:26 PM CDT, 2 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
226 PM CDT Fri Aug 6 2021

ALZ001>010-016-TNZ076-096-097-071030-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
226 PM CDT Fri Aug 6 2021

This Hazardous Weather Outlook is for north Alabama and portions of
southern middle Tennessee.

.DAY ONE...This Afternoon and Tonight...

Isolated to scattered thunderstorms are possible this afternoon
through tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Chances for thunderstorms will continue on Saturday, and each day
from Monday through Thursday.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management personnel is
not anticipated at this time.

In the hours before

Special weather statement, Aug 6, 5:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Huntsville AL
508 PM CDT Fri Aug 6 2021

ALZ003-062300-
Franklin AL-
508 PM CDT Fri Aug 6 2021

...A strong thunderstorm will impact portions of western Franklin
County through 600 PM CDT...

At 508 PM CDT, Doppler radar was tracking a strong thunderstorm over
Red Bay, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Red Bay, Belgreen, Vina, Pleasant Site, Pogo, Cedar Creek Reservoir,
Atwood, Dempsey, Little Bear Creek Reservoir and Halltown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3456 8814 3458 8804 3458 8795 3443 8778
      3432 8807 3432 8816 3435 8817
TIME...MOT...LOC 2208Z 244DEG 14KT 3442 8810

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

KDW

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.